Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 11, 2014, 1:04 AM CDT for Atchison County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 1:04 AM CDT (06:04 UTC)
- Expired
- May 11, 2014, 1:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Atchison County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:09 AM CDT | HAIL 0.88 | Fairfax, MO | NICKEL SIZED HAIL COVERED THE ROADS IN FAIRFAX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3432 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS53 KEAX 110604
SVREAX
MOC005-110630-
/O.NEW.KEAX.SV.W.0112.140511T0604Z-140511T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 AM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI...
* UNTIL 130 AM CDT
* AT 101 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRFAX...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
TARKIO.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 101 AND 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4057 9522 4048 9520 4037 9518 4036 9518
4026 9541 4026 9546 4033 9555
TIME...MOT...LOC 0604Z 233DEG 31KT 4032 9538
HAIL...1.00IN
WIND...<50MPH
$$
MELL3 follow-up statements
789
WWUS53 KEAX 110620
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 AM CDT SUN MAY 11 2014
MOC005-110630-
/O.CON.KEAX.SV.W.0112.000000T0000Z-140511T0630Z/
ATCHISON MO-
120 AM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ATCHISON COUNTY UNTIL 130 AM CDT...
AT 118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF TARKIO...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN ATCHISON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4057 9522 4036 9518 4033 9534 4041 9543
4035 9553
TIME...MOT...LOC 0620Z 233DEG 31KT 4040 9524
HAIL...1.00IN
WIND...<50MPH
$$
MELL865 WWUS53 KEAX 110621 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 121 AM CDT SUN MAY 11 2014 MOC005-110630- /O.CON.KEAX.SV.W.0112.000000T0000Z-140511T0630Z/ ATCHISON MO- 121 AM CDT SUN MAY 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ATCHISON COUNTY UNTIL 130 AM CDT... AT 118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF TARKIO...AND MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN ATCHISON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4042 9543 4057 9522 4036 9518 4033 9534 TIME...MOT...LOC 0621Z 233DEG 31KT 4041 9523 HAIL...1.00IN WIND...<50MPH $$ MELL
090 WWUS53 KEAX 110629 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 129 AM CDT SUN MAY 11 2014 MOC005-110639- /O.CAN.KEAX.SV.W.0112.000000T0000Z-140511T0630Z/ ATCHISON MO- 129 AM CDT SUN MAY 11 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 4042 9543 4057 9522 4036 9518 4033 9534 TIME...MOT...LOC 0629Z 233DEG 31KT 4045 9516 $$ MELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:20 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 10, 11:20 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1120 PM CDT Sat May 10 2014 .DISCUSSION... Issued at 331 PM CDT SAT MAY 10 2014 Primary concern in the next several days will be severe storm chances across the area. Ongoing convection will expand eastward this afternoon and this evening, with additional redevelopment possible in far eastern Kansas by early evening. MUCAPE in the 3000-4000 J/kg range and bulk shear around 50 kts will support supercellular structures and very large hail. Storm bases are currently around 5-6 kft, possibly also supporting damaging winds but decreasing the tornado threat. A warm front currently stretching southeast from Maryville through Marshall, MO will continue to lift northeast, and may serve as the only focus for isolated tornado potential this afternoon. Storms will begin to weaken after dark as surface-based instability decreases in the warm sector, and the warm front should lift into IA. Any ongoing storms will begin to lift back to the north as the low-level jet increases tonight, and could strengthen slightly towards daybreak, but are not expected to become severe. For Sunday, most daytime severe activity should focus along the warm front in southern Iowa, far southeast Nebraska, and possibly portions of northeast Kansas. These storms will very likely be severe along the warm front, but should stay mainly north of the CWA until the boundary starts pushing southeastward after 00z. The main hazards should be damaging winds and perhaps some severe hail as the storms make their southeastward push later in the evening, and the most likely period for severe weather on Sunday for the majority of the CWA should be between 8 PM - 2 AM along the cold frontal boundary. The boundary may still linger in the far southeastern CWA when it re-fires on Monday afternoon, but the period for any strong to severe storms will be rather brief. Afterward, a few post-frontal showers may linger across central MO, but much quieter and cooler conditions are expected. Little to no change to the extended forecast period. The main story for most of next week will be cooler temperatures and a few small chances for light rain showers. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1119 PM CDT SAT MAY 10 2014 It's a fairly uncertain forecast for the next 6 to 9 hours. Convection in southern Kansas is slowly drifting north and may impact the terminals in the hours before sunrise. However, it appears the better chances for thunderstorm activity will be well to the west of the terminals late tonight as the low level jet and strong lift focus in that area. For the day Sunday, the atmosphere looks to be capped for the remainder of the forecast period before eroding after midnight. But uncertainty remains high for this as well. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...CDB
Hazardous weather outlook, May 10, 9:35 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 935 PM CDT SAT MAY 10 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120245- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 935 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THE SEVERE THUNDERSTORM THREAT THIS EVENING HAS ENDED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT INTO EARLY SUNDAY MORNING. SOME STORMS MAY BE STRONG. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE WEATHER WILL BE POSSIBLE SUNDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, May 10, 8:24 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO 5 SW SLATER 39.17N 93.13W
05/10/2014 SALINE MO TRAINED SPOTTER
TREE LIMBS, DEBRIS, AND POWER LINES DOWN.
&&
MELLLocal storm report, May 10, 8:57 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 SW MAITLAND 40.19N 95.09W
05/10/2014 E0.75 INCH HOLT MO PUBLIC
DELAYED REPORT
0248 PM HAIL 2 N GRAHAM 40.23N 95.04W
05/10/2014 E0.88 INCH NODAWAY MO PUBLIC
DELAYED REPORT
&&
LAFLINLocal storm report, May 10, 8:58 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 7 NW BOONVILLE 39.04N 92.84W
05/10/2014 E1.00 INCH HOWARD MO STORM CHASER
HAIL 2 INCHES DEEP ON THE GROUND WITH FOG. NEAR
BOONESBORO
&&Local storm report, May 10, 9:38 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 4 NE MARSHALL 39.16N 93.15W
05/10/2014 M113 MPH SALINE MO STORM CHASER
MEASURED BY STORM CHASERS
&&Local storm report, May 10, 10:21 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 SW MAITLAND 40.19N 95.09W
05/10/2014 E0.75 INCH HOLT MO PUBLIC
DELAYED REPORT
0248 PM HAIL 2 N GRAHAM 40.23N 95.04W
05/10/2014 E0.88 INCH NODAWAY MO PUBLIC
DELAYED REPORT
0355 PM HAIL ALBANY 40.25N 94.33W
05/10/2014 E1.75 INCH GENTRY MO PUBLIC
0405 PM HAIL ALBANY 40.25N 94.33W
05/10/2014 E1.25 INCH GENTRY MO LAW ENFORCEMENT
0405 PM HAIL N ALBANY 40.25N 94.33W
05/10/2014 M1.25 INCH GENTRY MO LAW ENFORCEMENT
HALF DOLLAR TO QUARTER SIZE HAIL. SHERIFF REPORTING ON
NORTHSIDE OF ALBANY.
0407 PM HAIL ALBANY 40.25N 94.33W
05/10/2014 E0.88 INCH GENTRY MO PUBLIC
RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.
0415 PM HAIL 3 S SKIDMORE 40.24N 95.08W
05/10/2014 E1.75 INCH HOLT MO PUBLIC
0420 PM HAIL 3 E SMITHVILLE 39.38N 94.53W
05/10/2014 E0.88 INCH CLAY MO TRAINED SPOTTER
0420 PM HAIL 1 S GLADSTONE 39.20N 94.56W
05/10/2014 E1.00 INCH CLAY MO TRAINED SPOTTER
0423 PM HAIL 4 WSW CLAYCOMO 39.17N 94.56W
05/10/2014 E1.25 INCH CLAY MO PUBLIC
REPORT VIA SOCIAL MEDIA. TIME ESTIMATED.
0424 PM HAIL 3 E SMITHVILLE 39.38N 94.52W
05/10/2014 E1.00 INCH CLAY MO TRAINED SPOTTER
0425 PM HAIL 5 W BETHANY 40.27N 94.12W
05/10/2014 M1.75 INCH HARRISON MO TRAINED SPOTTER
GOLF BALL TO DIME SIZE HAIL, HEAVY RAIN.
0427 PM HAIL BETHANY 40.27N 94.03W
05/10/2014 E1.00 INCH HARRISON MO TRAINED SPOTTER
0427 PM HAIL GLADSTONE 39.21N 94.56W
05/10/2014 E1.75 INCH CLAY MO PUBLIC
0429 PM HAIL GLADSTONE 39.20N 94.56W
05/10/2014 E1.00 INCH CLAY MO TRAINED SPOTTER
0430 PM HAIL 1 NW KEARNEY 39.37N 94.37W
05/10/2014 E1.00 INCH CLAY MO TRAINED SPOTTER
0435 PM HAIL 1 N GLADSTONE 39.22N 94.56W
05/10/2014 E2.00 INCH CLAY MO PUBLIC
REPORTED VIA SOCIAL MEDIA. DELAYED REPORT.
0435 PM HAIL 2 NNW GLADSTONE 39.25N 94.58W
05/10/2014 E2.50 INCH CLAY MO PUBLIC
0436 PM HAIL HOLT 39.45N 94.34W
05/10/2014 E1.25 INCH CLAY MO PUBLIC
RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.
0438 PM HAIL LIBERTY 39.25N 94.42W
05/10/2014 E1.25 INCH CLAY MO TRAINED SPOTTER
0438 PM HAIL 3 S BETHANY 40.22N 94.03W
05/10/2014 E1.00 INCH HARRISON MO PUBLIC
0440 PM HAIL LIBERTY 39.25N 94.42W
05/10/2014 M1.50 INCH CLAY MO NWS EMPLOYEE
0442 PM HAIL 1 N LIBERTY 39.26N 94.42W
05/10/2014 E0.88 INCH CLAY MO PUBLIC
0442 PM HAIL 2 W LIBERTY 39.25N 94.46W
05/10/2014 E1.75 INCH CLAY MO TRAINED SPOTTER
0443 PM HAIL BETHANY 40.27N 94.03W
05/10/2014 E1.75 INCH HARRISON MO TRAINED SPOTTER
0445 PM HAIL SMITHVILLE 39.39N 94.58W
05/10/2014 E1.00 INCH CLAY MO PUBLIC
RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.
0449 PM HAIL 4 WNW TRENTON 40.10N 93.69W
05/10/2014 E1.75 INCH GRUNDY MO EMERGENCY MNGR
0449 PM HAIL BETHANY 40.27N 94.03W
05/10/2014 E2.00 INCH HARRISON MO EMERGENCY MNGR
0452 PM HAIL LANCASTER KS 39.57N 95.30W
05/10/2014 E1.00 INCH ATCHISON KS PUBLIC
0457 PM HAIL CONCEPTION 40.25N 94.68W
05/10/2014 E1.75 INCH NODAWAY MO TRAINED SPOTTER
0500 PM HAIL ATCHISON 39.56N 95.12W
05/10/2014 E0.75 INCH ATCHISON KS PUBLIC
SIZED ESTIMATED VIA SOCIAL MEDIA. DELAYED REPORT.
0500 PM HAIL 2 NW MISSOURI CITY 39.26N 94.31W
05/10/2014 E1.50 INCH CLAY MO TRAINED SPOTTER
DIME TO PING PONG BALL SIZED HAIL.
0500 PM HAIL LIBERTY 39.25N 94.42W
05/10/2014 M2.00 INCH CLAY MO PUBLIC
RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.
0505 PM HAIL 3 W ATCHISON 39.56N 95.19W
05/10/2014 E1.25 INCH ATCHISON KS NWS EMPLOYEE
0510 PM HAIL 5 S GALT 40.05N 93.39W
05/10/2014 E2.00 INCH GRUNDY MO PUBLIC
RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.
0510 PM HAIL 3 W TRENTON 40.08N 93.66W
05/10/2014 E4.25 INCH GRUNDY MO EMERGENCY MNGR
REPORTED NEAR CROWDER STATE PARK. POWER LINES ALSO
REPORTED DOWN IN WEST TRENTON AT 515PM.
0513 PM HAIL BRIMSON 40.14N 93.74W
05/10/2014 E2.00 INCH GRUNDY MO EMERGENCY MNGR
0516 PM TORNADO 2 N SIBLEY 39.21N 94.20W
05/10/2014 RAY MO BROADCAST MEDIA
CONFIRMED ON LOCAL TELEVISION FOOTAGE
0517 PM HAIL 3 W TRENTON 40.08N 93.66W
05/10/2014 E2.75 INCH GRUNDY MO EMERGENCY MNGR
0518 PM HAIL 3 W ATCHISON 39.56N 95.19W
05/10/2014 E2.00 INCH ATCHISON KS NWS EMPLOYEE
0520 PM HAIL TRENTON 40.08N 93.60W
05/10/2014 E2.50 INCH GRUNDY MO EMERGENCY MNGR
0524 PM HAIL NW TRENTON 40.08N 93.60W
05/10/2014 E2.75 INCH GRUNDY MO EMERGENCY MNGR
0531 PM TORNADO ORRICK 39.21N 94.13W
05/10/2014 RAY MO LAW ENFORCEMENT
TORNADO DAMAGE REPORTED. ACCESS TO ORRICK IS BLOCKED.
0532 PM TORNADO 1 W ORRICK 39.21N 94.14W
05/10/2014 RAY MO BROADCAST MEDIA
TORNADO STILL ONGOING VIA BROADCAST MEDIA HELICOPTER
VIDEO FOOTAGE.
0535 PM HAIL 1 W GALLATIN 39.91N 93.98W
05/10/2014 E1.75 INCH DAVIESS MO TRAINED SPOTTER
0535 PM HAIL 1 E GALLATIN 39.91N 93.95W
05/10/2014 E1.50 INCH DAVIESS MO TRAINED SPOTTER
0546 PM HAIL 2 E LAREDO 40.03N 93.41W
05/10/2014 E1.50 INCH GRUNDY MO TRAINED SPOTTER
0551 PM HAIL 1 S RICHMOND 39.26N 93.97W
05/10/2014 E1.75 INCH RAY MO PUBLIC
0555 PM HAIL 2 E LAREDO 40.03N 93.41W
05/10/2014 E1.75 INCH GRUNDY MO PUBLIC
0559 PM HAIL 3 S BROWNING 39.99N 93.16W
05/10/2014 E1.75 INCH LINN MO PUBLIC
BREAKING WINDOWS
0606 PM TORNADO 2 N LEXINGTON 39.21N 93.87W
05/10/2014 RAY MO STORM CHASER
CONFIRMED BY STORM CHASER
0606 PM TSTM WND GST DEARBORN 39.52N 94.77W
05/10/2014 E60.00 MPH PLATTE MO PUBLIC
ESTIMATED 50 TO 60 MPH
0620 PM HAIL 4 SE BRAYMER 39.55N 93.74W
05/10/2014 E1.00 INCH CARROLL MO PUBLIC
0620 PM FUNNEL CLOUD CONCORDIA 38.99N 93.57W
05/10/2014 LAFAYETTE MO NWS EMPLOYEE
TWO FUNNEL CLOUDS REPORTED ON I-70 IN CONCORDIA.
0627 PM HAIL TRENTON 40.08N 93.62W
05/10/2014 E0.75 INCH GRUNDY MO EMERGENCY MNGR
0630 PM TSTM WND GST 4 N CALLAO 39.82N 92.62W
05/10/2014 M58.80 MPH MACON MO EMERGENCY MNGR
WIND GUST MEASURED FROM INSTRUMENTATION.
0638 PM HAIL ETHEL 39.89N 92.74W
05/10/2014 E1.00 INCH MACON MO TRAINED SPOTTER
0648 PM HAIL 3 W WAVERLY 39.21N 93.58W
05/10/2014 E1.00 INCH LAFAYETTE MO TRAINED SPOTTER
0650 PM HAIL 7 N CALLAO 39.86N 92.62W
05/10/2014 E0.50 INCH MACON MO TRAINED SPOTTER
0654 PM HAIL WAVERLY 39.59N 89.95W
05/10/2014 E1.00 INCH MORGAN IL NWS EMPLOYEE
OFF AND ON QUARTER-SIZED HAIL OVER THE LAST TWENTY
MINUTES REPORTED.
0655 PM HAIL 3 S MACON 39.70N 92.47W
05/10/2014 E1.25 INCH MACON MO TRAINED SPOTTER
0700 PM HAIL 3 SSE ANABEL 39.71N 92.33W
05/10/2014 E2.25 INCH MACON MO EMERGENCY MNGR
DELAYED REPORT
0700 PM TSTM WND DMG 3 SSE ANABEL 39.71N 92.33W
05/10/2014 MACON MO EMERGENCY MNGR
SHINGLES OFF ROOF AND A FEW TREES DOWN...POSSIBLE TORNADO
DAMAGE
0715 PM TSTM WND GST 4 SE CUMMINGS 39.43N 95.20W
05/10/2014 E70.00 MPH ATCHISON KS LAW ENFORCEMENT
REPORT PASSED ON TO LAW ENFORCEMENT BY A STORM SPOTTER.
0722 PM TSTM WND GST 4 W LEAVENWORTH 39.31N 95.00W
05/10/2014 E65.00 MPH LEAVENWORTH KS EMERGENCY MNGR
BLOWN TRANSFORMER.
0722 PM HAIL 4 W LEAVENWORTH 39.31N 95.00W
05/10/2014 E0.88 INCH LEAVENWORTH KS PUBLIC
0726 PM TORNADO E MARSHALL 39.12N 93.20W
05/10/2014 SALINE MO LAW ENFORCEMENT
TORNADO REPORTED BY LAW ENFORCEMENT NEAR THE INTERSECTION
OF HWY 65 AND HWY 240. REPORTED ON GROUND FOR 30 SECONDS.
100FT WIDE.
0730 PM TSTM WND DMG LEAVENWORTH 39.31N 94.92W
05/10/2014 LEAVENWORTH KS EMERGENCY MNGR
LARGE TREE DOWN NEAR 10TH AND SPRUCE CITY.
0736 PM TSTM WND GST 4 NE MARSHALL 39.16N 93.15W
05/10/2014 M113 MPH SALINE MO STORM CHASER
MEASURED BY STORM CHASERS
0739 PM TORNADO 4 ENE MARSHALL 39.14N 93.13W
05/10/2014 SALINE MO STORM CHASER
RAIN WRAPPED TORNADO STILL REPORTED ON GROUND.
0740 PM TSTM WND DMG 5 E MARSHALL 39.12N 93.11W
05/10/2014 SALINE MO STORM CHASER
ROOF DAMAGE..SHINGLES OFF...AND MULTIPLE LARGE TREES DOWN
OR UPROOTED
0743 PM TSTM WND DMG 4 NE MARSHALL 39.16N 93.15W
05/10/2014 SALINE MO LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER LINES DOWN ALONG HWY 240
BETWEEN MARSHALL AND SLATER
0753 PM TSTM WND GST 3 NE DEARBORN 39.56N 94.73W
05/10/2014 E60.00 MPH BUCHANAN MO TRAINED SPOTTER
ESTIMATED 50-60 MPH WIND GUST. ALSO PEA TO DIME SIZED
HAIL.
0800 PM TORNADO 5 SW SLATER 39.17N 93.13W
05/10/2014 SALINE MO TRAINED SPOTTER
TREE LIMBS, DEBRIS, AND POWER LINES DOWN.
0807 PM TSTM WND GST STEWARTSVILLE 39.75N 94.50W
05/10/2014 E50.00 MPH DEKALB MO EMERGENCY MNGR
0815 PM HAIL 7 NW BOONVILLE 39.04N 92.84W
05/10/2014 E1.00 INCH HOWARD MO STORM CHASER
HAIL 2 INCHES DEEP ON THE GROUND WITH FOG. NEAR
BOONESBORO
&&
SBLAIRSpecial weather statement, May 11, 12:56 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT SUN MAY 11 2014
MOZ001-011-110630-
ATCHISON MO-HOLT MO-
1256 AM CDT SUN MAY 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES UNTIL 130 AM CDT...
AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CRAIG...OR 14 MILES
SOUTHWEST OF TARKIO...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FAIRFAX.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 93 AND 103.
LAT...LON 4044 9530 4026 9520 4017 9547 4019 9549
4022 9547 4024 9549 4024 9552 4025 9555
4026 9556 4028 9556
TIME...MOT...LOC 0556Z 233DEG 31KT 4028 9545
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 47 min |
| May 10, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, Platte | 43 min |
| May 10, 7:28 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 32 min |
| May 10, 7:51 PM CDT | Tornado Warning | EAX | Cooper, Howard, Saline | 24 min |
| May 10, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 50 min |
| May 10, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 65 min |
| May 10, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 22 min |
| May 11, 12:56 AM CDT | Special Weather Statement | EAX | Atchison | 34 min |
| May 11, 8:16 AM CDT | Special Weather Statement | EAX | Atchison | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.